MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 626-00-42E
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding wear involving an mdm liner was reported.The event was not confirmed.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted metal mdm liner that is covered in blood.No observations regarding wear can be made from the photographs.Clinician review: a review of the provided medical information by a clinical consultant indicated: "according to the product summaries for both inquiries, this patient underwent a primary left total hip arthroplasty at some point in the past.In 2020 a revision was carried out and in 2023 yet another revision was carried out.Findings at that time included a healing femoral shaft fracture with loose cables and bone fragments including greater trochanter.A dislocation was also reported.I cannot confirm these procedures with certainty since i only have a report of findings and a timeline in the product inquiry summaries.I do not have any office notes, operation notes or original x-rays, or prerevision x-rays.The one x-ray i have is unmarked so it is unclear at which stage this was taken.I cannot determine the root cause of this event with certainty.What i can say is that the causes of revision for femoral shaft fractures, loose or fractured cables and trochanteric and other fragments are multi-factorial including original surgical technique and patient factors including activity level and bmi." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to impingement of the stem on the mdm liner.The reported device was not returned however photographs were provided for review.The photographs show a recently explanted metal mdm liner that is covered in blood.No observations regarding wear can be made from the photographs.A review of the provided x-ray image by a clinical consultant was unable to confirm the reported event.Further information such as return of the device, pathology reports, additional pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
It was reported the patient's left hip was revised.As reported: "patient had a 52mm trident ii cup and 42e mdm liner.Femoral neck of competitor stem notched after impinging on rim of mdm liner.Surgeon revised mdm liner to a 0 degree constrained liner." update 08-may-2023 mf: per medical review, "this x-ray shows a trochanteric cable plate with multiple circlage wires, some of which have broken and are frayed with some metallic debris." the reviewing clinician further stated that "at least five cables are present with at least one of the cables and possibly two that have broken." it was not reported how these fractured cables were addressed during the revision procedure.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving an mdm liner was reported.The event was not confirmed.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted metal mdm liner that is covered in blood.No observations regarding wear can be made from the photographs.-clinician review: a review of the provided medical information by a clinical consultant indicated: "according to the product summaries for both inquiries, this patient underwent a primary left total hip arthroplasty at some point in the past.In (b)(6) 2020 a revision was carried out and in (b)(6) 2023 yet another revision was carried out.Findings at that time included a healing femoral shaft fracture with loose cables and bone fragments including greater trochanter.A dislocation was also reported.The one x-ray i have is unmarked so it is unclear at which stage this was taken.I cannot determine the root cause of this event with certainty.What i can say is that the causes of revision for femoral shaft fractures, loose or fractured cables and trochanteric and other fragments are multi-factorial including original surgical technique and patient factors including activity level and bmi." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to impingement of the stem on the mdm liner.The reported device was not returned however photographs were provided for review.The photographs show a recently explanted metal mdm liner that is covered in blood.No observations regarding wear can be made from the photographs.A review of the provided x-ray image by a clinical consultant was unable to confirm the reported event.Further information such as return of the device, pathology reports, additional pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16930190
Report Number0002249697-2023-00522
Device Sequence Number6910689
Product Code LZO
UDI-Device Identifier04546540666017
UDI-Public04546540666017
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number626-00-42E
Device Catalogue Number626-00-42E
Device Lot Number75653304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight87 KG